MAUDE Adverse Event Report: SANMINA -SCI SYSTEMS O-ARM O2 IMAGING SYSTEM; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SANMINA -SCI SYSTEMS O-ARM O2 IMAGING SYSTEM; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number BI70002000
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 07/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
*this event was also reported for the navigation system under report #255106150.* if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an imaging system being used during a minimally invasive spinal procedure on t11-l1.It was reported that the site registered a driver, and used a needle for the first incision, entry point, and guide wire placement.The site did the top level screws first, and then went to the lower level.The navigation indicated that the needle was completely in the pedicle, as was the driver.The site did the post op spin, and found that the lower level screws were completely out on both sides.Both screws were deviated by 15mm, but one was lateral, and the other was medial and through the canal.The site then tried to navigate off the second spin, however they were very doubtful of it's integrity.The screw trajectory was checked by placing a blue probe behind the crew head.The navigation system showed that the entry point was fine and that the trajectory was fine, but the post op spin still showed that the screws were off.Navigation was aborted to perform the surgery as a full open spinal surgery.The procedure was delayed one hour or longer.
 
Additional Manufacturer Narrative
Section d information references the main component of the system.Other relevant device(s) are: product id: bi-500-01065, version 4.1.0 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received and it was noted that all four screws were not accurately placed.Additionally, two automatic re gistrations were performed on the primary navigation image acquisition and implant verification acquisition.It was noted that the reference frame was placed on the t9 vertebrae".
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H2: additional information was received.B5 has been updated.H2/h3/h6: the system was serviced in the field.Software analysis completed and was unable to determine the probable cause of the issue and if it relates to software anomaly based on the review of the information documented on record.An analysis of the dicom images did not find obvious issues, except the metal region get saturated at certain slices.The review of the image information for the four fluoro images found they were taken at different kvps but all of the x-ray tube current showed 6ma.The system log review and image data review was found to be inconclusive.This case may be re-opened if additional information is received.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received.It was reported that after re-assessment of the patient scans and after testing the integrity and accuracy of the imaging and navigation systems, it was believed that the cause was user error.It was noted that several things can lead to inaccuracies and that it can be hard to pin point the cause.

Brand Name
O-ARM O2 IMAGING SYSTEM
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SANMINA -SCI SYSTEMS
km 15.5 no. 29, plant 06
carr. chapala-guadalajara,jal 45640
MX  45640
MDR Report Key10251865
Report Number3006544299-2020-00239
Device Sequence Number2864897
Product Code OWB
UDI-Device Identifier00763000134518
UDI-Public00763000134518
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151000
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBI70002000
Device Catalogue NumberBI70002000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer07/16/2020
07/10/2020
08/19/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date07/17/2020
08/03/2020
09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR
Patient Weight70